Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 10, NWS Amarillo, TX

April 24, 201410 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Apr 24, 2014, 12:41 AM CDT for 10 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2014, 12:41 AM CDT (05:41 UTC)
Expired
Apr 24, 2014, 7:00 AM CDT
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4812 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WWUS74 KAMA 240541
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1241 AM CDT THU APR 24 2014

OKZ001>003-TXZ001>010-241200-
/O.NEW.KAMA.WI.Y.0010.140424T0541Z-140424T1200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
1241 AM CDT THU APR 24 2014

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...THROUGH 7 AM.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST WITH
  VISIBILITIES LESS THAN 3 MILES AT TIMES. THE WINDS WILL ALSO TOSS
  AROUND LIGHTWEIGHT LAWN FURNITURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOEHRING
1 follow-up statement
760 
WWUS74 KAMA 241156
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
656 AM CDT THU APR 24 2014

OKZ001>003-TXZ001>010-241300-
/O.EXP.KAMA.WI.Y.0010.000000T0000Z-140424T1200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
656 AM CDT THU APR 24 2014

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

WINDS HAVE DECREASED TO BELOW 35 MILES AN HOUR ACROSS THE ADVISORY AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 23, 11:00 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 23, 11:00 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1100 PM CDT WED APR 23 2014

.AVIATION...
FOR THE 06Z TAFS...SOUTHERLY WINDS WILL GIVE WAY TO NORTHERLY WINDS
AS A COLD FRONT PUSHES THROUGH THE PANHANDLES TONIGHT. EXPECTED WIND
SHIFT WILL BE BY 06Z AT KGUY...07Z AT KDHT...AND 09Z AT KAMA. GUSTY
WINDS WILL ACCOMPANY THE FRONTAL PASSAGE...WITH THE WIND SPEEDS
EVENTUALLY DECREASING TO BELOW 12KTS BY MIDDAY THURSDAY.

THERE IS A SLIGHT CHANCE FOR LIGHT RAIN SHOWERS TO IMPACT KGUY
OVERNIGHT...BUT THE CHANCES ARE TOO LOW TO MENTION IN THE TAFS AT
THIS TIME. ANY RAIN SHOWERS WOULD LIKELY BRING LOWER CEILINGS AND
GUSTY WINDS.

NF

&&

.PREV DISCUSSION... /ISSUED 1026 PM CDT WED APR 23 2014/

UPDATE...
CRITICAL FIRE WEATHER CONDITIONS ARE ENDING ACROSS THE WRN HALF OF
FCST AREA AS OF 10 PM...AND HAVE ALLOWED THE RED FLAG WARNING TO
EXPIRE ON SCHEDULE. UPDATED PRODUCTS HAVE BEEN SENT.

ANDRADE

PREV DISCUSSION... /ISSUED 831 PM CDT WED APR 23 2014/

UPDATE...
TSTM ACTIVITY IS DONE FOR TONIGHT SO HAVE CANCELLED SVR TSTM WATCH 88
EARLY FOR ERN OK PNHDL AND ERN TX PNHDL. SFC COLD FRONT WILL MOVE
THRU THE REGION TONIGHT. MOST MODELS INCLUDING TTU WRF...NAM...GFS...
ECMWF...AND CMC BRING SOME LIGHT QPF IN THE FORM OF LIGHT RAIN
SHOWERS TO OK PNHDL LATER TONIGHT BEHIND THE COLD FRONT AND IN
ASSOCIATION WITH PASSAGE OF A SHORTWAVE TROF. DECIDED TO INSERT SLGT
CHC POPS FOR THE OK PNHDL TO ACCOUNT FOR THIS PSBLTY REST OF TONIGHT.
UPDATED PRODUCTS OUT SOON.

ANDRADE

PREV DISCUSSION... /ISSUED 644 PM CDT WED APR 23 2014/

UPDATE...
DRYLINE HAS PUSHED INTO THE EASTERN TEXAS AND OKLAHOMA
PANHANDLES...WITH ONGOING CONVECTION QUICKLY MOVING EAST OF THE AMA
CWA. ALTHOUGH THE DRYLINE HAS STALLED WEST OF A GUYMON TO AMARILLO
LINE...HIGH RES MODELS INDICATE AN ABSENCE OF ANY NEW DEVELOPMENT
EAST OF THE DRYLINE. SO HAVE GONE AND REMOVED THE FAR WESTERN STACK
OF COUNTIES OUT OF SEVERE THUNDERSTORM WATCH 88. WILL LIKELY REMOVE
THE REMAINING COUNTIES OUT OF THE WATCH BEFORE IT EXPIRES AT
11 PM CDT.

CLK

AVIATION...
/00Z TAFS/ VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH ANY
CONVECTION REMAINING WELL EAST OF THE TERMINALS. STRONG SOUTHWEST
WINDS 20-30 KTS SUSTAINED WILL VEER TO THE WEST THEN TO THE NORTHWEST
AS A PACIFIC FRONT SLIDES THROUGH THE AREA. BREEZY SUSTAINED NORTHWEST
WINDS 15-25 KTS ARE EXPECTED THURSDAY MORNING WITH WINDS GRADUALLY
DIMINISHING TO AROUND 15 KTS BY 16Z WITH WINDS FURTHER DIMINISHING AT
THE END OF THE FORECAST PERIOD.

CLK

PREV DISCUSSION... /ISSUED 338 PM CDT WED APR 23 2014/

SHORT TERM...
SEVERE WEATHER QUICK SUMMARY...
OVERALL ON TRACK WITH SLIGHTLY BETTER CHANCE FOR AN ISO TOR ACROSS
SE TX PANHANDLE.
TIMING: THROUGH 9PM
HAZARDS: HAIL UP TO BASEBALLS, DAMAGING WINDS TO 70 MPH, AND CHANCE
FOR AN ISOLATED TORNADO
AREA: EAST OF A SILVERTON TO SPEARMAN TO HOOKER LINE

SCATTERED CLOUDS HAVE HINDERED THE EASTWARD PROGRESS OF THE DRYLINE
BUT SURFACE OBS SHOW WINDS ACROSS THE WESTERN TEXAS AND OKLAHOMA
PANHANDLE SHIFTING TO THE SOUTHWEST. THIS INDICATES THE DRYLINE IS
STARTING TO DEVELOP ROUGHLY FROM SILVERTON TO SPEARMAN TO HOOKER.
LAPS ANALYSIS EAST OF THIS LINE SHOWS DECENT CAPE VALUES (~1500+
J/KG) WHICH MATCHES UP NICELY WITH OUR 18Z SPECIAL SOUNDING (LAUNCHED
PRIOR TO THE DRYLINE DEVELOPMENT). THE SOUTHEASTERN TEXAS PANHANDLES
HAS A NICE FETCH OF LOW LEVEL MOISTURE THAT HI-RES MODELS ARE HAVING
A HARD TIME CATCHING UP TOO. WITH THAT CONSIDERATION LCL HEIGHTS IN
THAT AREA ARE LOWER THAN INDICATED BY THE MODELS. THIS WILL BE AN
AREA TO KEEP AN EYE ON AS THE LOWER LCL HEIGHTS, AND THE INCREASED
VEERING DUE TO SOUTHEASTERLY SURFACE WINDS IN THIS AREA COULD LEND
ITSELF TO INCREASING THE POTENTIAL FOR AN ISOLATED TORNADO.

THE SECONDARY VORT MAX MOVING OUT OF THE FOUR CORNERS WILL BE OUR
UPPER LEVEL FOCUS FOR ADDITIONAL CONVECTIVE DEVELOPMENT THIS
AFTERNOON/EVENING. FORECAST MODELS CONTINUE TO SHOW FAVORABLE
CONDITIONS FOR INITIAL DISCRETE SUPERCELLS BEFORE TRANSITIONING
INTO A CLUSTER/LINEAR STRUCTURE. THEY ALSO CONTINUE TO FOCUS THIS
DEVELOPMENT OVER OUT FAR EASTERN TIER OF COUNTIES.

SEVERE WEATHER CONCERNS ARE STILL EXPECTED TO END BY 9 PM AS THE
VARIOUS FACTORS BECOME OUT OF PHASE.

LONG TERM...MAIN FORECAST CHALLENGE IN THE LONG TERM
PERIOD...THURSDAY THROUGH WEDNESDAY...WILL CENTER OVER THE WEEKEND AS
A DEEP NEGATIVELY TILTED LOW APPROACHES THE AREA.

PRIOR TO THIS SYSTEM...WEAK SHORTWAVE RIDGING ALOFT AND THE PRESENCE
OF A SURFACE RIDGE OF HIGH PRESSURE NEARBY WILL LEAD TO COOLER
CONDITIONS THURSDAY. THE RIDGE WILL AMPLIFY FRIDAY WHILE A SURFACE
LOW DEEPENS ACROSS THE WESTERN HIGH PLAINS. TEMPS WILL REBOUND BACK
INTO THE 80S FRIDAY. EVEN WARMER TEMPS ARE EXPECTED SATURDAY AS THE
SURFACE LOW FURTHER DEEPENS AND LIFTS FURTHER NORTH. NWP MODELS
DEPICT THE DRYLINE MIXING INTO THE EASTERN TEXAS AND OKLAHOMA
PANHANDLES ONCE AGAIN ALTHOUGH THE ORIENTATION OF THIS LOW MAY
PREVENT THE DRYLINE TO MIX TOO FAR EAST. HAVE OPTED TO MAINTAIN THE
SLIGHT CHANCE POPS OVER THE EASTERN ZONES FOR NOW. MODERATE
INSTABILITY AHEAD OF THE DRYLINE AND STEEP MID LEVEL LAPSE RATES CAN
RESULT IN ANOTHER CHANCE OF STRONG TO SEVERE STORMS. A PACIFIC FRONT
WILL DROP INTO THE AREA SUNDAY AS THE UPPER LOW CONTINUES TO DEEPEN
AS IT LIFTS ACROSS THE CENTRAL PLAINS. ALTHOUGH TEMPS WILL BE COOLER
BEHIND THE FRONT...STRONG WINDS WILL ONCE AGAIN BE PRESENT ACROSS THE
AREA.

THE UPPER LOW WILL LIFT TOWARD THE GREAT LAKES REGION...WITH
NORTHWEST FLOW DEVELOPING ACROSS THE AREA ALOFT. THUS WILL SEE COOL
AND DRY CONDITIONS WITH LITTLE CHANCE FOR MUCH NEEDED RAINFALL.

CLK

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH LATE THIS
EVENING ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. A DRYLINE
WILL CONTINUE TO MIX INTO THE EASTERN PANHANDLES...LEAVING DRY AND
BREEZY SOUTHWEST WINDS IN ITS WAKE. RELATIVE HUMIDITY VALUES WILL
RANGE AROUND 10 TO 15 PERCENT BEFORE INCREASING TO ABOVE 20 PERCENT
LATE THIS EVENING. MARGINAL ELEVATED FIRE WEATHER CONDITIONS ARE
POSSIBLE THURSDAY AS RELATIVE HUMIDITY VALUES WILL BE NEAR 15 PERCENT
WHILE NORTHERLY WINDS RANGE NEAR 10 TO 20 MPH. ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY ACROSS THE CENTRAL
AND SOUTHERN TEXAS PANHANDLE DUE TO BREEZY SOUTHWEST WINDS AND
RELATIVE HUMIDITIES AROUND 5 TO 15 PERCENT. ELEVATED TO CRITICAL FIRE
WEATHER CONDITIONS WILL ALSO BE POSSIBLE SATURDAY THROUGH MONDAY. OUTSIDE
OF A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF
THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING...THE CHANCE
FOR WETTING RAINFALL WILL BE SLIM THROUGH THE PERIOD.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

06/02
Hazardous weather outlook, Apr 23, 10:22 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT WED APR 23 2014

OKZ001>003-TXZ001>020-241100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1022 PM CDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN HALF OF THE TEXAS AND
OKLAHOMA PANHANDLES SATURDAY. SOME OF THESE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY ACROSS
MAINLY THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE AREA WIDE SATURDAY AND
SUNDAY AND THE SOUTHERN TEXAS PANHANDLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS FRIDAY THROUGH MONDAY.

In the hours before

Local storm report, Apr 23, 8:41 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
841 PM CDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             2 E QUAIL               34.91N 100.37W
04/23/2014  E0.75 INCH       COLLINGSWORTH      TX   BROADCAST MEDIA

0423 PM     HAIL             4 E QUAIL               34.91N 100.33W
04/23/2014  E1.50 INCH       COLLINGSWORTH      TX   BROADCAST MEDIA

            HAIL THREE INCHES DEEP

0438 PM     HAIL             5 NNW SHAMROCK          35.28N 100.28W
04/23/2014  E1.00 INCH       WHEELER            TX   BROADCAST MEDIA

            50 MPH WINDS ALSO REPORTED FROM THIS STORM

0441 PM     HAIL             5 NNW SHAMROCK          35.28N 100.28W
04/23/2014  E1.00 INCH       WHEELER            TX   BROADCAST MEDIA

            QUARTER SIZE HAIL CONTINUING

0455 PM     HAIL             10 NE WELLINGTON        34.96N 100.09W
04/23/2014  E1.50 INCH       COLLINGSWORTH      TX   BROADCAST MEDIA

0455 PM     TSTM WND GST     10 NE WELLINGTON        34.96N 100.09W
04/23/2014  E60 MPH          COLLINGSWORTH      TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1400283 AMA1400284 AMA1400285 AMA1400288 AMA1400286
AMA1400287

EA

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:27 AM CDTSpecial Weather StatementAMAHansford, Lipscomb, Ochiltree, Sherman63 min
Apr 24, 1:25 AM CDTSpecial Weather StatementAMABeaver, Cimarron, Texas65 min

Nearby

Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.